Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Tallahassee, FL

January 1, 201016 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 1, 2010, 2:32 PM CST for 16 counties in Florida. It took effect at Jan 2, 2010, 11:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2010, 2:32 PM CST (20:32 UTC)
In effect from
Jan 2, 2010, 11:00 AM CST
Expired
Jan 2, 2010, 3:00 PM CST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS82 KTAE 012032
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EST FRI JAN 1 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL FLORIDA ZONES
SATURDAY AFTERNOON AND EARLY EVENING FOR EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FOR EXTREME 
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND 
THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR EXPECTED 
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...IN THE WAKE OF AN ARCTIC COLD FRONT...MUCH DRIER 
AIR WILL FILTER INTO THE AREA AS HIGH PRESSURE SETS UP TO
THE NORTHWEST. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE
EXPECTED ACROSS NORTHWEST FLORIDA SATURDAY AFTERNOON AND EARLY
EVENING. EVEN DRIER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON.
IN FACT...THE DRY CONDITIONS WILL STICK AROUND THROUGH THE
MIDDLE OF NEXT WEEK WITH POTENTIAL RED FLAG CONDITIONS.

FLZ007>019-026>029-034-021130-
/O.UPG.KTAE.FW.A.0089.100102T1700Z-100103T0000Z/
/O.NEW.KTAE.FW.W.0001.100102T1700Z-100103T0000Z/
/O.NEW.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
332 PM EST FRI JAN 1 2010 /232 PM CST FRI JAN 1 2010/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ SATURDAY FOR EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-021130-
/O.NEW.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
332 PM EST FRI JAN 1 2010 /232 PM CST FRI JAN 1 2010/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

WATSON
2 follow-up statements
999 
WWUS82 KTAE 020851
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EST SAT JAN 2 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL FLORIDA ZONES FROM
LATE THIS MORNING THROUGH EARLY THIS EVENING DUE TO LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA
PANHANDLE AND FLORIDA BIG BEND FOR EXPECTED LONG DURATIONS OF VERY
LOW RELATIVE HUMIDITY...

.DISCUSSION...IN THE WAKE OF AN ARCTIC COLD FRONT...MUCH DRIER
AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE APPROACHES FROM
THE NORTHWEST. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED
ACROSS THE FLORIDA ZONES TODAY...WITH DRIER CONDITIONS SUNDAY. THE
DRY CONDITIONS WILL STICK AROUND THROUGH THE MIDDLE OF NEXT WEEK
WITH POTENTIAL RED FLAG CONDITIONS EACH DAY.

FLZ007>019-026>029-034-022030-
/O.CON.KTAE.FW.W.0001.100102T1700Z-100103T0000Z/
/O.CON.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
351 AM EST SAT JAN 2 2010 /251 AM CST SAT JAN 2 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 7 PM EST /6 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-022030-
/O.CON.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
351 AM EST SAT JAN 2 2010 /251 AM CST SAT JAN 2 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

JAMSKI
168 
WWUS82 KTAE 022058
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EST SAT JAN 2 2010

...A RED FLAG WARNING IN EFFECT FOR ALL ZONES FROM SUNDAY MORNING
UNTIL SUNDAY AFTERNOON DUE TO LONG DURATIONS OF VERY LOW RELATIVE
HUMIDITY...
...A FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...
THE FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR EXPECTED LONG 
DURATIONS OF VERY LOW RELATIVE HUMIDITY...

.DISCUSSION...DRIER AIR HAS BEGUN TO FILTER INTO THE SOUTH THIS
AFTERNOON...WITH THE DRIEST AIR SURGING INTO THE REGION BY SUNDAY.
DEW POINTS WILL PLUMMET INTO THE SINGLE DIGITS AND RELATIVE 
HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE TEENS ACROSS THE 
REGION ON SUNDAY...WITH MUCH OF THE SAME CONDITIONS ON MONDAY. 
LONG DURATIONS OF THESE VERY LOW RELATIVE HUMIDITIES HAVE PROMPTED 
A RED FLAG WARNING FOR ALL COUNTIES IN THE REGION ON SUNDAY...AND 
A FIRE WEATHER WATCH FOR MONDAY. THIS DRY AIR SHOULD STICK AROUND 
ALL WEEK LEADING TO THE POSSIBILITY OF RED FLAG CONCERNS EVERY DAY
THIS WEEK.

FLZ007>016-018-019-026>029-034-031230-
/O.CAN.KTAE.FW.W.0001.000000T0000Z-100103T0000Z/
/O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
358 PM EST SAT JAN 2 2010 /258 PM CST SAT JAN 2 2010/

...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ017-031230-
/O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/
/O.EXT.KTAE.FW.W.0001.000000T0000Z-100102T2100Z/
LEON-
358 PM EST SAT JAN 2 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-031230-
/O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
358 PM EST SAT JAN 2 2010 /258 PM CST SAT JAN 2 2010/

...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

M BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 2:15 PM CST, 17 minutes earlier.

Area forecast discussion, Jan 1, 2:15 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EST FRI JAN 1 2010

...THE BEGINNING OF A PROLONGED STRETCH OF UNSEASONABLY COLD
WEATHER TO BEGIN TONIGHT...WITH THE FIRST POTENTIAL WIDESPREAD HARD
FREEZE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY MORNING...

.SYNOPSIS...THE ONCE SIZABLE AREA OF LIGHT RAIN WHICH WAS IMPACTING
A GOOD PORTION OF EASTERN SECTIONS OF THE CWA EARLIER TODAY HAS
RACED OFF TO THE NE AS EXPECTED...WITH JUST A FEW SPRINKLES LEFT
BEHIND IN THE INITIAL SURGE OF COLD AIR WHICH IS BUILDING OFF TO THE
NW. BEHIND THIS AREA OF RAIN...THE PRESSURE GRADIENT IS CONTINUING
TO TIGHTEN WITH STRONG NORTHERLY WINDS KICKING UP BETWEEN THE 1015
MB PRESSURES OVER THE CENTRAL FL PENINSULA AND THE 1033 MB HIGH OVER
EASTERN ARKANSAS. THESE STRONG WINDS ARE MAKING THEIR GREATEST
IMPACT OVER THE COASTAL WATERS WHERE SCA CONDITIONS ARE NOW FIRMLY
ENTRENCHED ACROSS OUR COASTAL WATERS.

&&

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...MUCH COLDER AIR IS
ALREADY RUSHING INTO THE CWA ON NW WINDS...AND WITH RAPIDLY CLEARING
SKIES TONIGHT...EXPECT CONDITIONS JUST ABOVE LIGHT FREEZE CRITERIA
WITH LOWS IN THE UPPER 20S INLAND TO THE LOWER 30S NEAR THE COAST.
WITH THIS COLD AIR ADVECTION CONTINUING...EXPECT VERY CHILLY
AFTERNOON HIGHS ON BOTH SATURDAY AND SUNDAY WITH TEMPS STRUGGLING TO
GET OUT OF THE MID 40S TO LOWER 50S FROM N TO S ON SAT AND LOWER TO
UPPER 40S FROM N TO S ON SUNDAY. INCORPORATION OF THE RAW GFS40 AND
ECMWF SFC MODEL DATA IN WITH THE MAV AND MET NUMERICAL GUIDANCE
SHOULD PROVE INVALUABLE IN THIS SITUATION. ALL OF THE OTHER ELEMENTS
ASIDE...PERHAPS THE MOST IMPORTANT EVENT OR EVENTS BOTH SATURDAY AND
SUNDAY NIGHTS WILL BE THE STRONG POTENTIAL FOR THE FIRST WIDESPREAD
HARD FREEZES OF THE SEASON. ALTHOUGH THE NUMERICAL GUIDANCE IS
EXTREMELY LOW...(WITH THE MAV SHOWING A 15 FOR ABY AND A 16 FOR TLH
ON SUNDAY MORNING)...AM STILL SOMEWHAT SKEPTICAL WITH WHAT APPEAR TO
BE UNFAVORABLE SFC RIDGE POSITIONS FOR RADIATIONAL COOLING...SO
TEMPERED LOWS BACK JUST A TAD FOR THESE MORNINGS TO BE CONSISTENT
WITH THE PREVIOUS FCSTS. HOWEVER...IT IS VERY INTERESTING TO NOTE
THAT THE RAW GFS40 AND NEW ECMWF RUNS...BOTH SHOW LOWS GENERALLY IN
THE UPPER 20S WHICH WOULD BE LIGHT FREEZE CONDITIONS (UNLESS A
LOCALIZED BUBBLE RIDGE DEVELOPS). THEREFORE...WILL HOLD OFF ON A
HARD FREEZE WATCH FOR THIS CURRENT SHIFT DESPITE THE SOMEWHAT PESSIMISTIC
NUMBERS.

.LONG TERM...SUN NIGHT THROUGH FRI.
THE MID/UPPER LEVELS OF THE ATMOSPHERE WILL BE CHARACTERIZED BY A
HIGHLY AMPLIFIED PATTERN...WITH A RIDGE AXIS WEST OF THE ROCKIES AND
TROUGH AXIS JUST OFFSHORE OF THE ATLANTIC SEABOARD TO BEGIN THE
EXTENDED PERIOD. BY MIDWEEK...ADDITIONAL SHORT WAVE ENERGY WILL
PLUNGE SOUTHEAST FROM SOUTHWEST CANADA...BREAKING DOWN THE LONG WAVE
RIDGE OUT WEST AND DEVELOPING A SHORT WAVE RIDGE OVER THE NATION'S
MIDSECTION...WHICH TRANSLATES EAST AND EXITS THE EAST COAST ON THU.
IN ITS PLACE...A DEEP LONG WAVE TROUGH WILL OCCUPY THE PLAINS TO THE
EAST COAST AND SOUTHWARD TO THE NORTHERN GULF AT THE END OF THE WEEK.

THE CENTER OF THE COLD SURFACE RIDGE (1040 MB) ALONG THE MN/CANADIAN
BORDER WILL GRADUALLY SETTLE SOUTH INTO THE LOWER MS VALLY THROUGH
TUE...THEN WEAKEN AS IT SHIFTS EAST ACROSS THE TN/OH VALLEYS ON WED.
AS A RESULT...THE FIRST HALF OF THE WEEK WILL BE UNSEASONABLY COLD
AND DRY. HIGH TEMPERATURES MON AND TUE WILL STRUGGLE TO REACH 50.
AFTER A HARD FREEZE SUN MORNING...LOW TEMPERATURES WILL BE EVEN
COLDER SUN NIGHT WITH TEENS FORECAST FOR THE INTERIOR AND 20S ALONG
THE COAST. THE 01/00Z MEX MIN TEMPERATURE FOR TLH TUE IS 10. WILL
NOT GO THAT LOW...BUT TREND CLOSER TO THE GRIDDED MOS NUMBERS. AFTER
MIDWEEK...THE SURFACE RIDGE SLIDES EAST...WITH A EAST TO SOUTHEAST
FLOW MODERATING TEMPERATURES AND DEW POINTS. AFTER A WELCOME RESPITE
FROM THE RECENT ONSLAUGHT OF GULF LOWS...ONE IS PROGGED TO TAKE
SHAPE SOUTH OF THE LA COAST AND TRACK EAST ALONG THE COAST THU AND
THU NIGHT...THEN ACCELERATE NORTHEAST ALONG ATLANTIC SEABOARD ON
FRI. THE 31/12Z EURO DEVELOPS AND KEEPS THE LOW FURTHER SOUTH. BOTH
THESE SCENARIOS WILL KEEP PRECIP IN THE FORM OF RAIN WITH CONVECTIVE
INSTABILITY WELL SOUTH OF THE CWA.

&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS HAVE OVERTAKEN THE
COASTAL WATERS...AND WITH THIS FIRST SURGE OF STRONG WINDS AND COLD
AIR WITH THE INITIAL SFC RIDGE (NOW DOWN TO 1031 MB OVER THE AR/MS
BORDER)...EXPECT THESE ADVISORY CONDITIONS TO CONTINUE INTO SATURDAY
...7 AM EST FOR ALL LEGS AND 10 AM EST FOR THE OFFSHORE LEGS.

&&

.AVIATION...AVIATION (THROUGH 18Z SATURDAY)...ARCTIC FRONT HAS
SLIPPED INTO CENTRAL FLORIDA AND THE WEAK UPPER AIR DISTURBANCE HAS
ALSO MOVED INTO CENTRAL AND NORTHEAST FLORIDA. GUSTY NORTHERLY
SURFACE WINDS WILL CONTINUE UNTIL DARK. SKIES WILL BEGIN TO CLEAR
FROM NORTHWEST TO SOUTHEAST LATER THIS AFTERNOON. COLD AND MOSTLY
CLEAR CONDITIONS WILL CONTINUE INTO MID WEEK.

&&

.FIRE WEATHER...IN THE WAKE OF THE ARCTIC FRONTAL PASSAGE...A COLDER
AND MUCH DRIER AIR MASS WILL INVADE THE REGION BEGINNING TONIGHT...
WITH RED FLAG CONDITIONS POSSIBLE FOR THE FL ZONES ON SATURDAY. ON
SUNDAY...RED FLAG CONDITIONS ARE POSSIBLE FOR ALL THE TRI STATE
REGION. IN FACT...THE DRY CONDITIONS WILL STICK AROUND AT LEAST
THROUGH THE MIDDLE OF NEXT WEEK WITH POTENTIALLY LONG DURATIONS OF
LOW RELATIVE HUMIDITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   29  50  24  47  22 /   0   0   0   0   0
PANAMA CITY   33  50  27  47  27 /   0   0   0   0   0
DOTHAN        29  45  23  43  21 /   0   0   0   0   0
ALBANY        29  45  23  43  21 /   0   0   0   0   0
VALDOSTA      29  47  24  46  23 /   0   0   0   0   0
CROSS CITY    31  51  24  48  24 /   0   0   0   0   0
APALACHICOLA  34  51  30  49  27 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...FIRE WX WATCH ALL ZONES SUN AFTN.

GA...FIRE WX WATCH ALL ZONES SUN AFTN.

FL...RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON ALL
     ZONES.

GM...SCA UNTIL 12Z SAT NEARSHORE LEGS.

     SCA UNTIL 15Z SAT OFFSHORE LEGS.

&&

AVIATION/FIRE WX...WATSON
PUBLIC/MARINE...GOULD
LONG TERM...JAMSKI
Hazardous weather outlook, Jan 1, 4:43 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 AM EST FRI JAN 1 2010

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-021100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
543 AM EST FRI JAN 1 2010 /443 AM CST FRI JAN 1 2010/

...MUCH COLDER WEATHER TO ARRIVE STARTING TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A QUICK MOVING GULF LOW WILL ZIP EASTWARD WELL SOUTH OF THE AREA
THIS MORNING. THUNDERSTORMS SHOULD BE CONFINED TO THE GULF OF
MEXICO...MAINLY THE OFFSHORE LEGS. AN ISOLATED ELEVATED
THUNDERSTORM CANNOT BE RULED OUT IN THE FLORIDA BIG BEND THIS
MORNING...ESPECIALLY EAST OF TALLAHASSEE. THE STRONGEST STORMS
WILL REMAIN SOUTH OF THE AREA. STRONG OFFSHORE WINDS IN THE WAKE
OF THE SYSTEM WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS. MUCH
DRIER AND COLDER AIR WILL ALSO ARRIVE AND MOST INLAND AREAS WILL
SEE A BRIEF FREEZE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A SERIES OF HARD FREEZES IS EXPECTED...BEGINNING SATURDAY NIGHT
AND CONTINUING FOR THE NEXT 3 TO 4 NIGHTS AFTER THAT. FREEZE
DURATIONS COULD BE AS LONG AS 15 HOURS ON THE COLDEST NIGHTS WITH
MANY INLAND AREAS BOTTOMING OUT IN THE UPPER TEENS MONDAY AND
TUESDAY MORNINGS. TEMPERATURES WILL MODERATE ONLY SLIGHTLY FOR THE
LATER PART OF THE WEEK. OFFSHORE WINDS WILL ALSO REMAIN ELEVATED
OVER THE GULF FOR MUCH OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:32 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.